Alert archive / Utah / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Salt Lake City, UT

July 7, 2013Beaver County, Millard County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 7, 2013, 7:17 PM MDT for Beaver County, Millard County, Utah. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 7:17 PM MDT (01:17 UTC)
Expired
Jul 7, 2013, 8:45 PM MDT
In force
88 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Beaver County, UT, Millard County, UT

The radar

The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS55 KSLC 080117
SVRSLC
UTC001-027-080245-
/O.NEW.KSLC.SV.W.0018.130708T0117Z-130708T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
717 PM MDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEAVER COUNTY IN UTAH
  MILLARD COUNTY IN UTAH

* UNTIL 845 PM MDT

* AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES SOUTHWEST OF GARRISON TO 9 MILES NORTH OF
  DESERT RANGE EXP STATION TO 12 MILES WEST OF                       
  MINERSVILLE...MOVING  NORTHEAST AT 35 MPH. WIND GUSTS OF 67        
  MPH WERE OBSERVED AT THE CEDAR CITY AIRPORT!!

* LOCATIONS IN THE WARNING INCLUDE...
  MINERSVILLE... GARRISON... MILFORD... ADAMSVILLE... BEAVER...
  MANDERFIELD... KINGS CANYON... BLACK ROCK... COVE FORT AND HATTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3940 11406 3942 11403 3934 11294 3872 11224
      3867 11233 3868 11244 3856 11252 3848 11252
      3833 11233 3822 11237 3814 11249 3815 11325
      3867 11385 3870 11408
TIME...MOT...LOC 0116Z 226DEG 29KT 3881 11423 3874 11376
          3819 11313

$$

ROGOWSKI
4 follow-up statements
165 
WWUS55 KSLC 080152
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
752 PM MDT SUN JUL 7 2013

UTC001-027-080245-
/O.CON.KSLC.SV.W.0018.000000T0000Z-130708T0245Z/
BEAVER UT-MILLARD UT-
752 PM MDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR MILLARD AND EASTERN BEAVER COUNTIES...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GARRISON TO 13 MILES SOUTHEAST OF KINGS
CANYON TO 8 MILES EAST OF MILFORD...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BEAVER... MANDERFIELD... KINGS CANYON...BLACK ROCK AND COVE FORT.

LAT...LON 3940 11406 3942 11403 3934 11294 3872 11224
      3867 11233 3868 11244 3856 11252 3848 11252
      3833 11233 3822 11237 3814 11249 3815 11325
      3867 11385 3870 11408
TIME...MOT...LOC 0152Z 226DEG 29KT 3901 11396 3894 11349
          3839 11286

$$

ROGOWSKI
549 
WWUS55 KSLC 080207
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 PM MDT SUN JUL 7 2013

UTC001-027-080245-
/O.CON.KSLC.SV.W.0018.000000T0000Z-130708T0245Z/
BEAVER UT-MILLARD UT-
807 PM MDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR MILLARD AND EASTERN BEAVER COUNTIES...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES NORTHEAST OF GARRISON TO 13 MILES SOUTHEAST 
OF KINGS CANYON TO 11 MILES NORTHWEST OF MANDERFIELD...MOVING 
NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  US 6...KINGS CANYON...BLACK ROCK AND COVE FORT

LAT...LON 3940 11406 3934 11294 3872 11224 3867 11233
      3868 11244 3856 11252 3848 11252 3833 11233
      3822 11237 3814 11249 3815 11325 3863 11355
      3890 11407
TIME...MOT...LOC 0207Z 226DEG 29KT 3910 11385 3903 11338
          3847 11275

$$

ROGOWSKI
821 
WWUS55 KSLC 080226
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT SUN JUL 7 2013

UTC001-027-080245-
/O.CON.KSLC.SV.W.0018.000000T0000Z-130708T0245Z/
BEAVER UT-MILLARD UT-
826 PM MDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR MILLARD AND EASTERN BEAVER COUNTIES...

AT 822 PM MDT...RADAR SHOWED THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 21 MILES NORTHWEST OF KINGS CANYON TO 20 MILES 
EAST OF KINGS CANYON TO BEAVER...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  US 6...MILFORD...MANDERFIELD AND COVE FORT

LAT...LON 3940 11406 3934 11294 3872 11224 3867 11233
      3868 11244 3856 11252 3848 11252 3833 11233
      3822 11237 3814 11249 3815 11325 3863 11355
      3890 11407
TIME...MOT...LOC 0225Z 226DEG 29KT 3927 11395 3913 11325
          3833 11270

$$

ROGOWSKI
916 
WWUS55 KSLC 080244
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
844 PM MDT SUN JUL 7 2013

UTC001-027-080250-
/O.EXP.KSLC.SV.W.0018.000000T0000Z-130708T0245Z/
BEAVER UT-MILLARD UT-
844 PM MDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR MILLARD AND EASTERN BEAVER
COUNTIES WILL EXPIRE AT 845 PM MDT...

THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS HOWEVER WILL STILL RANGE 
IN THE 40 TO 55 MPH RANGE.

LAT...LON 3940 11406 3934 11294 3872 11224 3867 11233
      3868 11244 3856 11252 3848 11252 3833 11233
      3822 11237 3814 11249 3815 11325 3863 11355
      3890 11407
TIME...MOT...LOC 0240Z 226DEG 29KT 3936 11384 3921 11314
          3841 11259

$$

ROGOWSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:08 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 7, 4:08 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT SUN JUL 7 2013

.SYNOPSIS...THE RIDGE OF HIGH PRESSURE OVER THE DESERT SOUTHWEST
WILL REMAIN SOUTH AND EAST OF UTAH THROUGH TODAY...WITH A MOIST
AND SOMEWHAT UNSTABLE AIRMASS REMAINING OVER THE EASTERN GREAT
BASIN. THE AIRMASS WILL THEN GRADUALLY DRY THROUGH MIDWEEK BEFORE
MOISTURE SPREADS BACK INTO THE AREA FOR THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN
FORMED ACROSS UTAH AND SOUTHWEST WYOMING TODAY...AS THE MOIST
AIRMASS REMAINS IN PLACE OVER THE REGION. THESE STORMS HAVE
PRODUCED SEVERE WIND GUSTS IN NORTHWEST UTAH AND FLASH FLOODING IN
SOUTHERN UTAH...WITH THE POTENTIAL FOR MORE HAZARDOUS WEATHER
THROUGH THE EVENING HOURS.

THE AIRMASS LOOKS TO DRY A BIT THROUGH THE BEGINNING OF THE
WEEK...AS A WEAK RIDGE BUILDS OVER THE INTERMOUNTAIN WEST AND
DRIER AIR MOVES INTO THE MID LEVELS IN THE LIGHT WESTERLY FLOW.
NONETHELESS...ISOLATED THUNDERSTORMS WILL STILL BE
POSSIBLE...PARTICULARLY OVER THE HIGHER TERRAIN.

MOISTURE LOOKS TO RETURN FROM THE SOUTH STARTING LATE WEDNESDAY
INTO THURSDAY...AS THE HIGH SHIFTS TO THE EAST OF UTAH...PROVIDING
STEADY SOUTHERLY FLOW OVER THE DESERT SOUTHWEST. THE GFS HAS BEEN
CONSISTENTLY A LITTLE FASTER WITH THIS MOISTURE THAN THE EC...WITH
MOISTER AIR MOVING INTO THE AREA AS EARLY AS WEDNESDAY MORNING.
FOR NOW...FORECAST IS A COMPROMISE BETWEEN THESE TWO SOLUTIONS.

THE 12Z ECMWF MOVED TOWARD THE GFS...PROVIDING A LITTLE MORE
CONFIDENCE IN THE EXTENDED FORECAST. PREVIOUSLY THE EC HAD DRIED
THE AIRMASS AGAIN STARTING FRIDAY...AS A TROUGH INTRUDED INTO THE
GREAT BASIN FROM THE WEST. NOW...BOTH MODELS KEEP THE MOISTURE IN
PLACE INTO THE WEEKEND. AS SUCH...HAVE INCREASED POPS THROUGH THE
EXTENDED...AS CURRENT INDICATIONS ARE THAT ANOTHER WET WEEKEND
COULD BE ON TAP.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE TO BE THE MAJOR ISSUE AT
THE SLC TERMINAL THROUGH THE AFTERNOON AND EVENING. THERE IS A 70
PERCENT CHANCE THAT GUSTY AND VARIABLE WINDS WILL IMPACT THE
TERMINAL BETWEEN 22Z AND 04Z. THE STRONGEST OF THESE STORMS MAY
ALSO PRODUCE HEAVY RAIN AND CEILINGS BELOW 7000FT.

&&

.FIRE WEATHER...CONTINUED MOIST AND UNSTABLE OVER THE FIRE DISTRICT
TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN THROUGH
THE EVENING...WITH WETTING RAIN AND FREQUENT LIGHTNING POSSIBLE WITH
ANY CELLS THAT DEVELOP. A GRADUAL DRYING TREND WILL BEGIN TOMORROW
AS HIGH PRESSURE STRENGTHENS...DECREASING THE THREAT OF SHOWERS AND
THUNDERSTORMS. SOUTHWEST FLOW IS EXPECTED TO INCREASE BEGINNING
THURSDAY...DRAWING MOISTURE BACK INTO THE REGION. INCREASING
SOUTHERLY FLOW MAY RESULT IN ISOLATED CRITICAL FIRE WEATHER
CONDITIONS ON THURSDAY BEFORE THE MOISTURE BECOMES FULLY
REESTABLISHED. MOISTURE IS EXPECTED TO STICK AROUND THROUGH THE
UPCOMING WEEKEND ONCE IT RETURNS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 5:36 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
536 AM MDT SUN JUL 7 2013

UTZ001>016-019>021-517-518-WYZ021-081230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
536 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY. GUSTY OUTFLOW WINDS...HAIL AND LOCALLY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GRADUAL DRYING TREND WILL TAKE PLACE MONDAY THROUGH MIDWEEK.
ALTHOUGH THUNDERSTORMS WILL STILL BE POSSIBLE...THE COVERAGE AND
INTENSITY OF STORMS WILL DECREASE.

TEMPERATURES WILL WARM AS THE WEEK UNFOLDS...WITH TRIPLE DIGIT
READINGS POSSIBLY ACROSS NORTHERN UTAH VALLEY LOCATIONS BY
WEDNESDAY OR THURSDAY...WITH READINGS CLOSE TO 110 DEGREES IN DIXIE.

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY THURSDAY AS STRONGER
SOUTHWEST FLOW DEVELOPS AND RELATIVE HUMIDITIES REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Jul 7, 4:37 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT SUN JUL 7 2013

UTZ020-518-072315-
SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT-
437 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 515
PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF BOULDER...OR 11 MILES NORTHEAST OF
ESCALANTE...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

THIS STORM WILL CROSS HIGHWAY 12 AND IMPACT THE COMMUNITY OF
BOULDER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3806 11122 3784 11109 3780 11158 3798 11160
TIME...MOT...LOC 2236Z 265DEG 16KT 3790 11147
Special weather statement, Jul 7, 5:15 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT SUN JUL 7 2013

UTZ002-003-080045-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-
515 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIS...WESTERN WEBER...SALT
LAKE...EASTERN BOX ELDER AND EASTERN TOOELE COUNTIES UNTIL 645 PM
MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OVER THE GREAT SALT LAKE MOVING EAST AT 40 MPH TOWARD
THE NORTHERN WASATCH FRONT AND SALT LAKE VALLEY. WIND GUSTS OF 40 TO
55 MPH ARE EXPECTED. THE STRONG WINDS MAY OCCUR WELL BEFORE ANY
LIGHTNING OR RAINFALL OCCURS.

* LOCATIONS IMPACTED INCLUDE...
   GRANTSVILLE AND  STOCKTON...
   HOWELL... PENROSE AND  TOOELE...
   SALT LAKE CITY...OGDEN...AND BOUNTIFUL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4183 11205 4068 11176 4049 11182 4043 11198
      4046 11210 4071 11222 4055 11220 4037 11235
      4040 11251 4076 11265 4078 11227 4107 11250
      4127 11239 4190 11251 4192 11248 4164 11238
      4176 11220 4200 11227 4200 11219
TIME...MOT...LOC 2312Z 241DEG 33KT 4175 11272 4131 11241
          4105 11249 4076 11279

ROGOWSKI
Local storm report, Jul 7, 5:49 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     15 WNW PROMONTORY       41.70N 112.85W
07/07/2013  M58 MPH          BOX ELDER          UT   MESONET

            LOCOMOTIVE SPRINGS SENSOR...LMS.

&&

ES
Special weather statement, Jul 7, 5:50 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
550 PM MDT SUN JUL 7 2013

UTZ016-019-020-518-080030-
SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT-SOUTHWEST UTAH
UT-UTAH'S DIXIE AND ZION NATIONAL PARK UT-
550 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN GARFIELD...
NORTHWESTERN KANE...EXTREME SOUTHERN IRON AND EASTERN WASHINGTON
COUNTIES UNTIL 630 PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ZION NATIONAL PARK TO WASHINGTON...AND MOVING NORTH AT 25 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND SMALL HAIL.

* LOCATIONS IMPACTED INCLUDE...
   LA VERKIN...
   LEEDS... TOQUERVILLE AND  ZION NATIONAL PARK...
   PINTURA...
   KOLOB CANYON... NEW HARMONY AND  PINE VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3712 11277 3710 11366 3756 11349 3758 11259
TIME...MOT...LOC 2350Z 197DEG 21KT 3721 11285 3719 11352

RG
Local storm report, Jul 7, 6:02 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
602 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     7 SE SNOWVILLE          41.91N 112.61W
07/07/2013  M61 MPH          BOX ELDER          UT   MESONET

            CHAULK HILL SENSOR...UTCKH.

&&

ES
Local storm report, Jul 7, 7:08 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
708 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 NW CEDAR CITY         37.71N 113.10W
07/07/2013  M67 MPH          IRON               UT   ASOS

            CEDAR CITY ASOS...KCDC.

&&

ES

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:02 PM MDTSevere Thunderstorm WarningSLCWashington28 min
Jul 7, 7:10 PM MDTSevere Thunderstorm WarningSLCGarfield, Iron50 min
Jul 7, 8:47 PM MDTSpecial Weather StatementSLCJuab, Sevier88 min
Jul 8, 3:09 PM MDTSpecial Weather StatementSLCSalt Lake36 min
Jul 8, 3:27 PM MDTSpecial Weather StatementSLCSalt Lake18 min
Jul 8, 3:37 PM MDTAreal Flood AdvisorySLCSalt Lake3 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.